Nebraska, 2002

Hail in Nebraska, June 25, 2002

June 25, 2002 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM CST, 6 hours 32 minutes earlier.

Area forecast discussion, Jun 25, 1:30 PM CST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
230 PM CDT TUE JUN 25 2002

FORECAST CHALLENGES THUNDERSTORMS AND TEMPERATURES.

FORECAST SOUNDINGS AND MODIFIED SHARP SOUNDINGS INDICATING AIR MASS
ACROSS THE AREA THIS AFTERNOON WILL BE FAIRLY UNSTABLE WITH MINIMAL
CIN. THESE TRENDS BEING CONFIRMED ON GOES SOUNDING DATA. WEAK
BOUNDARY FM NE SD INTO N CNTRL NEB STARTING TO BE REINFORCED BY PUSH
OF COOLER AND DRIER AIR ACROSS WRN AND CNTRL DAKOTAS ASSOCIATED WITH
SEWD MOVING SHORTWAVE EXTENDING FM SOUTHEAST MANITOBA INTO N CNTRL
SD. THIS BOUNDARY WILL LIKELY SERVE AS THE PRIME FOCUS FOR
CONVECTIVE DEVELOPMENT TNGT THRU WED AS IT PUSHES SOUTH AND EAST.
TRENDS OF PREVIOUS FORECASTS APPEAR TO HAVE GENERAL SCENARIO IN HAND
WITH CHANCE FOR TSTMS DEVELOPING SOUTHEAST ACROSS FCST AREA TNGT. ON
WED MAIN POTENTIAL FOR SHOWERS AND TSTMS APPEARS IT WILL BE CONFINED
TO SRN ZONES VICINITY FRONTAL ZONE WITH DRIER AMD MORE STABLE AIR
SPREADING INTO NRN COUNTIES. MAIN QUESTION WHETHER TO HOLD MENTION
SRN COUNTIES WED EVENING. BASED ON NEW TIMING OF FRONT APPEARS SMALL
EVENING POPS AT BEST SHOULD HANDLE SITUATION. WED APEARS TO BE A
TEMP TRANSITION DAY WITH FRONT MOVING ACROSS FCST AREA WITH MAX TEMPS
VARYING FROM MID OR UPPER 80S NORTH OF FNT TO 90 TO 95 SOUTH. THU
LOOKS DRY WITH HIGH TEMPS GENLY IN MID OR UPPER 80S.

ALTHOUGH CONFIDENCE STARTS TO DECREASE AS ONE GOES DEEPER INTO THE
DAY 3-7 PERIOD WITH INCREASING RETURN FLOW AND CONVECTIVE CLIMATOLOGY
THIS TIME YEAR...APPEARS EXTNDED PERIOD WILL BE MAINLY DRY BASED ON
GENERAL UPPER LEVEL RIDGING. IN ADDITION NO SIGNIFICANT LOWER LEVEL
FEATURE APPEARS FORECAST BY MODELS IN AREA TO HELP INITIATE CONVECTIVE
DEVELOPMENT.

.OMA...NONE
WIESE

In the hours before

Special weather statement, Jun 25, 4:42 PM CST, 3 hours 20 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
542 PM CDT TUE JUN 25 2002

STORM SPOTTER ACTIVATION WILL BE NEEDED IN NORTHEAST NEBRASKA
THIS EVENING AND EARLY TONIGHT.  SPOTTERS MAY ALSO BE NEEDED IN
OTHER PARTS OF EASTERN NEBRASKA AND WESTERN IOWA TONIGHT...
EXCEPT NEAR THE KANSAS AND MISSOURI BORDERS.

AFTERNOON HEATING HAS CREATED AN UNSTABLE AIRMASS OVER THE AREA.
THE INSTABILITY IS WEAKLY CAPPED BY WARM AIR AT MID LEVELS...BUT
THE CAP HAS BEEN BROKEN IN NORTHEAST NEBRASKA IN ADVANCE OF A
WEAK COLD FRONT.  STRONG THUNDERSTORMS WILL MOVE ACROSS
NORTHEAST NEBRASKA THIS EVENING.  SOME MAY CONTAIN LARGE HAIL
OR DAMAGING WINDS.

THE COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST TONIGHT...ALONG
WITH A LINE OF THUNDERSTORMS.  INSTABILITY IS EXPECTED TO WEAKEN
AFTER DARK...AND WIND SHEAR WILL REMAIN WEAK.  THERE WILL BE
A DECREASING CHANCE FOR SEVERE WEATHER AS THE LINE OF STORMS
MOVES INTO EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA.

THE NEXT CHANCE FOR SEVERE WEATHER WILL BE LATE WEDNESDAY
AFTERNOON.  BY THAT TIME...THE COLD FRONT IS FORECAST TO BE
LOCATED IN FAR NORTHERN KANSAS.  IF THE FRONT IS FURTHER NORTH
THAN EXPECTED...THEN A FEW SEVERE THUNDERSTORMS COULD OCCUR
IN FAR SOUTHERN NEBRASKA DURING THE LATE AFTERNOON OR EVENING.
ONCE AGAIN...THE MAIN HAZARDS FROM THESE STORMS WOULD BE
DAMAGING WINDS AND LARGE HAIL.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE).

JP
Local storm report, Jun 25, 7:25 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
825 PM CDT TUE JUN 25 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    4 S SANTEE                NE   .88 INCH HAIL
06/25/02   KNOX                           EVENT DURATION 20
                                          MINUTES. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0600 PM    NIOBRARA                  NE   1.75 INCH HAIL
06/25/02   KNOX                           REPORTED BY COOPERATIVE
                                          OBSERVER.

0710 PM    ROYAL                     NE   65 MPH TSTM GUST and
06/25/02   ANTELOPE                       HALF INCH DIAMETER
                                          HAIL.  REPORTED BY
                                          STORM SPOTTER.

0753 PM    6 NW CLEARWATER           NE   .75 INCH HAIL
06/25/02   ANTELOPE                       REPORTED BY PUBLIC.

The radar

The Omaha radar (KOAX), 162 km away, was scanning. The volume nearest the first event began at 02:03 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Boone

When
June 25, 8:02 PM CST
Where
Boone County, 5 mi NW of Petersburg
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.900, -98.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304020.